Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 74, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 19, 2021, 10:09 PM CDT for Mitchell County, Osborne County, Rooks County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 10:09 PM CDT (03:09 UTC)
- Expired
- Jun 19, 2021, 11:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Mitchell County, KS, Osborne County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 19, 9:43 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 3329 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
891
WUUS53 KGID 200309
SVRGID
KSC123-141-163-200400-
/O.NEW.KGID.SV.W.0074.210620T0309Z-210620T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1009 PM CDT Sat Jun 19 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Western Mitchell County in north central Kansas...
Eastern Rooks County in north central Kansas...
Osborne County in north central Kansas...
* Until 1100 PM CDT.
* At 1009 PM CDT, severe thunderstorms were located along a line
extending from near Kirwin to near Woodston to near Codell, moving
east at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Natoma and Alton around 1025 PM CDT.
Other locations in the path of these severe thunderstorms include
Portis and Osborne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 9926 3957 9922 3957 9827 3922 9823
3922 9849 3913 9849
TIME...MOT...LOC 0309Z 268DEG 27KT 3963 9911 3937 9912 3913 9917
HAIL...<.75IN
WIND...70MPH
$$
Billings Wright2 follow-up statements
523
WWUS53 KGID 200336
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1036 PM CDT Sat Jun 19 2021
KSC123-141-163-200400-
/O.CON.KGID.SV.W.0074.000000T0000Z-210620T0400Z/
Mitchell KS-Rooks KS-Osborne KS-
1036 PM CDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN MITCHELL...EASTERN ROOKS AND OSBORNE COUNTIES...
At 1034 PM CDT, severe thunderstorms were located along a line
extending from near Portis to near Osborne to 8 miles north of Luray,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Osborne, Downs, Cawker City, Tipton, Hunter, Glen Elder and Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 9926 3957 9922 3957 9827 3922 9823
3922 9849 3913 9849
TIME...MOT...LOC 0334Z 260DEG 40KT 3959 9868 3943 9866 3924 9869
HAIL...<.75IN
WIND...60MPH
$$
Shawkey892
WWUS53 KGID 200358
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1058 PM CDT Sat Jun 19 2021
KSC123-141-163-200407-
/O.EXP.KGID.SV.W.0074.000000T0000Z-210620T0400Z/
Mitchell KS-Rooks KS-Osborne KS-
1058 PM CDT Sat Jun 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MITCHELL...EASTERN
ROOKS AND OSBORNE COUNTIES WILL EXPIRE AT 1100 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Kansas. A Severe Thunderstorm Watch also remains in
effect until 400 AM CDT for north central Kansas.
LAT...LON 3913 9926 3957 9922 3957 9827 3922 9823
3922 9849 3913 9849
TIME...MOT...LOC 0357Z 268DEG 27KT 3960 9847 3944 9845 3925 9848
$$
ShawkeyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:50 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 6:50 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 650 PM CDT Sat Jun 19 2021 .DISCUSSION...(This evening through Saturday) Issued at 410 PM CDT Sat Jun 19 2021 Most of the daytime hours today have been dry, but recent radar imagery has show an increase in what at this point is likely little than sprinkles/showers scattered around...with the main show still well off to our west. In the upper levels, overall flow is generally zonal, set up between high pressure spinning over the Desert SW and and troughing over the far northern CONUS/Canada. At the surface, a stationary frontal boundary has been set up roughly across portions of our north-central KS counties, with easterly winds and dewpoints in the low-mid 50s for most areas to the north, and more ESE winds and dewpoints into the 60s to the south. By the time it's all said and done, forecast high temps look to work out for most, though the cloud cover could keep a few spots from getting as warm as expected. 3 PM obs range from low 80s to right around 90. This evening into tonight... While there will be the potential for scattered activity to continue across the area the rest of this afternoon into early evening, the main push of thunderstorm activity looks to truck through the CWA mid-evening into the early morning hours Sun. Thunderstorms have already developed over portions of eastern CO/WY, even some into the panhandle of NE. This activity, driven by afternoon heating and an upper level shortwave disturbance moving out of the Rockies, is shown by models to continue expanding in coverage this afternoon as it makes its way east. Models are in pretty good agreement with its eastward path this evening/tonight with the movement of the shortwave disturbance, aided by an axis of instability (ML and MU) near/over 2000 j/kg and increasing lower level lift/convergence along a strengthening southerly LLJ. Overall, there hasn't been any significant changes in the models, or with more recent runs of hi-res guidance...with the better chances of more widespread coverage favoring areas generally along/south of I-80. Hi-res models aren't in too bad of agreement with the timing early on, showing it being 02-03Z before the brunt of activity starts making its way into far western portions of the CWA. There are some differences with how quickly it passes through, some showing activity into the Tri-Cities around 06Z, a few have it closer to HWY 81 already by that point. While there are some slight timing differences between models, there is pretty good agreement with things exiting the CWA to the east by 12Z Sunday. As far as the threat for severe weather goes, main change was that the SPC Day 1 outlook has been upgraded to an Enhanced Risk over a decent chunk of the CWA due to the concern of damaging wind gusts. Across our CWA, while some spots of larger hail is possible, the main threat remains with wind gusts near 70 MPH. Heavy rain will also be possible, but the progressive nature of the system should keep chances of notable flooding issues low. Sunday into Monday... Forecast during the daytime hours Sunday is currently dry, but confidence in that is not the highest, mainly across the east- northeastern fringes. One question is with whether activity tonight actually clears the entire CWA by 12Z...the other is with a couple models showing the potential for afternoon activity clipping that area. There isn't great agreement for either happening between models, so kept PoPs out. The next best chances for thunderstorms will come Sunday night into Monday. Models are showing another shortwave disturbance swinging in from the northwest, with the better chances coming closer to 03-06Z in the far west, potentially not clearing the area until midday Monday or so. Along with the additional chances for precip, a reinforcing cold front is expected to push through the region. The main wind shift comes through on Sunday, with gusty northerly winds, but push of cooler temps is most noticeable on Monday. Highs are currently forecast to reach the 70s! on Monday, and along with lighter winds and dewpoints in the 40s, Monday is looking to be a pretty nice day. Tuesday and on... Forecast for much of the mid-week period remains dry, thanks to upper level ridging building back into the Rockies/Plains. Models show upper flow turning more zonal late week as disturbances break down the ridge. Forecast is dry Tues-Thur, with periodic PoPs returning Thur night-Sat. The upper level ridging warms highs back well into the 90s for mid-week, some readings near 100 won't be out of the question Thursday. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday) Issued at 608 PM CDT Sat Jun 19 2021 Storms have developed to our west and will continue to track east through the evening and overnight hours. While an isolated storm or two will be possible from 20/01-04Z, the main line of storms is expect to reach KEAR between 20/03-04Z and KGRI about one hour later. MVFR CIGS, heavy rainfall with MVFR VSBYS along with very strong thunderstorm wind gusts are all expected. Thereafter...MVFR to near MVFR CIGS will persist through much of the overnight hours...with clearing skies by daybreak and gusty northwest winds during the afternoon hours Sunday. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...ADP AVIATION...Rossi
Hazardous weather outlook, Jun 19, 10:05 PM CDT, 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 1005 PM CDT Sat Jun 19 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1005 PM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Overnight. Thunderstorms will spread from west to east across much of the outlook area overnight, but especially within counties near and south of Interstate 80, including north central Kansas. Some storms will likely be severe, especially those associated with an organized storm complex expected to mainly track through counties near the Nebraska-Kansas border. With these storms, the primary concern is damaging wind gusts as high as 60 to 80 MPH, with spotty instances of hail up to around ping pong ball also possible. Other, more isolated storms could also develop out ahead of, and north of the main storm complex, with the main threat with these storms being hail up to around ping pong ball size, and perhaps wind gusts to around 60 MPH. The threat for storms will gradually end from west-to-east, with counties west of the Highway 281 corridor largely expected to be in the clear by around 2 or 3 AM, although storms could linger within some counties east of Highway 281 until around 5 or 6 AM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday night into Monday morning, there is another chance for thunderstorms, especially within counties south of Interstate 80. Severe weather is not anticipated with this activity, but a few instances of gusty winds and small hail cannot be ruled out. Beyond Monday morning, the next thunderstorm chances return to portions of the outlook area on an intermittent basis between Thursday evening and Friday, but confidence is low in the details that far out in time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or thunderstorm wind gusts over 50 MPH overnight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Special weather statement, Jun 19, 9:13 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Hastings NE
913 PM CDT Sat Jun 19 2021
KSZ005-017-200300-
Rooks KS-Phillips KS-
913 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOKS AND WESTERN
PHILLIPS COUNTIES UNTIL 1000 PM CDT...
At 912 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Norton to 8 miles south of
Lenora to near Collyer. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Long Island and Prairie View.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Kansas.
LAT...LON 3957 9960 3957 9961 4000 9962 4000 9933
3913 9928 3913 9960
TIME...MOT...LOC 0212Z 266DEG 28KT 3989 10004 3950 9997 3910 10009
RossiLocal storm report, Jun 19, 9:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 1 W LOGAN 39.66N 99.58W
06/19/2021 M60 MPH PHILLIPS KS MESONET
&&
SRLocal storm report, Jun 19, 9:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
959 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND GST STOCKTON 39.44N 99.28W
06/19/2021 M58 MPH ROOKS KS MESONET
ROOKS CO. SHERIFFS OFFICE.
&&
SRLocal storm report, Jun 19, 10:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1002 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND GST PHILLIPSBURG 39.76N 99.33W
06/19/2021 M55 MPH PHILLIPS KS MESONET
&&
SRLocal storm report, Jun 19, 10:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1003 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST PLAINVILLE 39.23N 99.30W
06/19/2021 M63 MPH ROOKS KS MESONET
&&
SRThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:13 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 47 min |
| Jun 19, 9:33 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 42 min |
| Jun 19, 10:03 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Phillips, Smith | 42 min |
| Jun 19, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 30 min |
| Jun 19, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 45 min |
| Jun 19, 10:59 PM CDT | Special Weather Statement | GID | Mitchell, Osborne | 46 min |
| Jun 19, 11:30 PM CDT | Special Weather Statement | GID | Jewell | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.